Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 150, NWS Atlanta, GA

May 20, 2013Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at May 20, 2013, 4:49 AM EDT for Floyd County, Georgia. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 20, 2013, 4:49 AM EDT (08:49 UTC)
Expired
May 21, 2013, 10:49 AM EDT
In force
30 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 22.43 ft at May 20, 2013, 2:00 PM EDT.

actionminormoderate102005/2005/2105/22
Action stage
16 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WGUS42 KFFC 200849
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC115-202249-
/O.NEW.KFFC.FL.W.0150.130520T0849Z-000000T0000Z/
/ARCG1.1.ER.130520T0718Z.130520T0745Z.000000T0000Z.UU/
449 AM EDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ARMUCHEE CREEK NEAR ARMUCHEE.
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 400 AM MONDAY THE STAGE WAS 19.2 FEET...AND RISING.
* FLOOD STAGE IS 19.0 FEET. 
* AT 19.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND
  DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD.
  

$$
4 follow-up statements
601 
WGUS82 KFFC 201637
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EDT MON MAY 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY 

  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
 
  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

GAC313-210637-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130519T2230Z.130520T0945Z.000000T0000Z.UU/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 12 PM MONDAY THE STAGE WAS 17.3 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.

$$

GAC055-210637-
/O.CON.KFFC.FL.W.0148.000000T0000Z-000000T0000Z/
/SUMG1.2.ER.130519T2202Z.130520T0700Z.000000T0000Z.NO/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE CHATTOOGA RIVER NEAR SUMMERVILLE.
* UNTIL FURTHER NOTICE. 
* AT 12 PM MONDAY THE STAGE WAS 15 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 14 FEET. 
* THE RIVER SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 16 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO 
  THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON U.S. HIGHWAY 27 OR ROME BOULEVARD. 

$$

GAC115-210637-
/O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.130520T0718Z.130520T1545Z.000000T0000Z.UU/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARMUCHEE CREEK NEAR ARMUCHEE.
* UNTIL FURTHER NOTICE. 
* AT 1145 AM MONDAY THE STAGE WAS 22.4 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 19 FEET. 
* AT 23 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS...
  FIELDS AND PASTURES ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON OLD DALTON ROAD.

$$

GAC115-210637-
/O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130520T1305Z.130520T1545Z.000000T0000Z.NO/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 1145 AM MONDAY THE STAGE WAS 24.4 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24 FEET. 
* AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

$$

GAC057-210637-
/O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.130520T0142Z.130520T1015Z.000000T0000Z.UU/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 1145 AM MONDAY THE STAGE WAS 17.5 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER SHOULD FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 18 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY 
  EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND 
  PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY 
  BEGINS TO FLOOD.

$$

GAC117-121-210636-
/O.EXT.KFFC.FL.W.0139.000000T0000Z-130522T0000Z/
/APHG1.1.ER.130519T1141Z.130520T0015Z.130521T1800Z.NO/
1237 PM EDT MON MAY 20 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY EVENING. 
* AT 1145 AM MONDAY THE STAGE WAS 9.6 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE TUESDAY MORNING.
* AT 10 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND 
  FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT 
  SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK 
  GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF 
  WATER IN SOME AREAS. 

$$
011 
WGUS82 KFFC 210217
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT MON MAY 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  


GAC313-211617-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130519T2230Z.130520T0945Z.000000T0000Z.UU/
1017 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 10 PM MONDAY THE STAGE WAS 16.2 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.
  

$$

GAC115-211616-
/O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.130520T0718Z.130520T1745Z.000000T0000Z.UU/
1017 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARMUCHEE CREEK NEAR ARMUCHEE.
* UNTIL FURTHER NOTICE. 
* AT 945 PM MONDAY THE STAGE WAS 21.5 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 19 FEET. 
* AT 21 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO 
  THE WOODLANDS...FIELDS AND PASTURES ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD.
  

$$

GAC115-211616-
/O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130520T1305Z.130521T0200Z.000000T0000Z.NO/
1017 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 10 PM MONDAY THE STAGE WAS 25.1 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24 FEET. 
* AT 26 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING
  POST. THE BOAT RAMP WILL BE COMPLETELY UNDER WATER AT LOCK AND DAM 
  PARK. PORTIONS OF THE PARKING LOT WILL BEGIN TO FLOOD.
  

$$

GAC117-121-211616-
/O.EXT.KFFC.FL.W.0139.000000T0000Z-130521T1800Z/
/APHG1.1.ER.130519T1141Z.130520T0015Z.130521T1200Z.NO/
1017 PM EDT MON MAY 20 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON. 
* AT 930 PM MONDAY THE STAGE WAS 8.6 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY  
  MORNING.
* AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH 
  RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS 
  ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL 
  BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED.

$$
662 
WGUS82 KFFC 210906
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 AM EDT TUE MAY 21 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  


GAC115-212306-
/O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.130520T0718Z.130520T1745Z.000000T0000Z.UU/
506 AM EDT TUE MAY 21 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARMUCHEE CREEK NEAR ARMUCHEE.
* UNTIL FURTHER NOTICE. 
* AT 4AM TUESDAY THE STAGE WAS 19.8 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19 FEET. 
* AT 19 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND
  DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.0 FEET ON FEB 6 2010.
  

$$

GAC115-212305-
/O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130520T1305Z.130521T0845Z.000000T0000Z.NO/
506 AM EDT TUE MAY 21 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 4AM TUESDAY THE STAGE WAS 25.5 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 24 FEET. 
* AT 26 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING
  POST. THE BOAT RAMP WILL BE COMPLETELY UNDER WATER AT LOCK AND DAM 
  PARK. PORTIONS OF THE PARKING LOT WILL BEGIN TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 25.6 FEET ON FEB 6 2010.
  

$$
379 
WGUS82 KFFC 211449
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 AM EDT TUE MAY 21 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY.

 
GAC115-211519-
/O.CAN.KFFC.FL.W.0150.000000T0000Z-130521T1449Z/
/ARCG1.1.ER.130520T0718Z.130520T1745Z.130521T1140Z.UU/
1049 AM EDT TUE MAY 21 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ARMUCHEE CREEK NEAR ARMUCHEE. 
* AT 9 AM TUESDAY THE STAGE WAS 18.6 FEET...AND FALLING.
* FLOOD STAGE IS 19 FEET. 
* THE CREEK WILL CONTINUE TO FALL.
* AT 19 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND
  DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 20, 3:28 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 20, 3:28 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 AM EDT MON MAY 20 2013

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
THE IMMEDIATE SHORT TERM WILL BE SPENT DEALING WITH RESULTS OF A
NEARLY 24 HOUR LONG RAINFALL EVENT WHICH INCLUDES THE DEVELOPMENT
OF LOW CLOUDS AND FOG. GENESIS REGION FOR THIS IS THE CAROLINAS
AND OVER THE LAST SEVERAL HOURS HAS SPREAD WEST INTO THE NORTHEAST
MOUNTAINS AND JUST NOW ENTERING INTO THE REMAINDER OF NORTH
GEORGIA. NAM12 VERY BULLISH ON FOG DEVELOPMENT THROUGH THIS
MORNING WITH WIDESPREAD CONDENSATION PRESSURE DEFICIT VALUES RIGHT
AROUND ZERO. GFS NOT NEARLY THIS AGGRESSIVE BUT BASED ON
OBS...LOOKS LIKE NAM12 IS INITIALIZING BETTER AT THIS POINT AND
WILL FAVOR ITS SOLUTION.

FOG AND LOW CLOUDS TO SLOWLY LIFT DURING THE MORNING HOURS BUT
ENOUGH LOW LEVEL MOISTURE REMAINS TO MAINTAIN A CIG DECK FOR MUCH
OF THE DAY. AS FAR AS POPS AREA CONCERNED...MODELS IN AGREEMENT
THAT UPPER RIDGE AXIS WILL SHIFT EASTWARD...GETTING US OUT OF THE
BELT OF NW FLOW AND LIMITING EFFECTS FROM ANY IMPULSES TO OUR
EXTREME EASTERN SECTIONS. AM A LITTLE CONCERNED THAT WEAK SYNOPTIC
WINS WILL ALLOW SEA BREEZE AND DEVELOPING OUTFLOWS PROPAGATE WEST
AND BRING SHOWERS AND THUNDERSTORMS WITH THEM SO HAVE GONE ABOVE
GUIDANCE FORM MY SOUTHEAST ZONES TODAY. HRRR SHOWS SEPARATE
SECTION DEVELOPING DURING THE AFTERNOON. ALTHOUGH THIS REGION IS
CLOSER TO UPPER RIDGE...STRENGTH OF THIS FEATURE IS LIMITED AND
WILL NEED TO CARRY AT LEAST SLIGHT CHANCE POPS ALL ZONES.

LOW CLODS AND FOG NOT QUITE AS PROMINENT IN THE MODELS TUESDAY
MORNING BUT SATELLITE LOOKS LIKE DECENT DEVELOPMENT OVER THE EASTERN
THIRD OF THE REGION...ESPECIALLY THE NORTHEAST MOUNTAINS. THIS
WILL GIVE WAY ONCE AGAIN TO IMPROVING SKY CONDITIONS BY AFTERNOON
BUT POPS LOOK TO BE ON THE INCREASE AGAIN. UPPER RIDGE AXIS
WEAKENS SLIGHTLY IN RESPONSE TO APPROACHING TROUGH.
MEANWHILE...LOW LEVEL INSTABILITY AND LAPSE RATES WILL BE ON THE
INCREASE WITH CAPE VALUES OF NEAR 3000 J/KG PROJECTED LATE
TUESDAY. GIVEN FLOW PATTERN...WOULD EXPECT DEVELOPMENT OVER THE NE
MOUNTAINS FIRST AND THEN PROPAGATING SW TOWARD THE ATLANTA METRO.
HAVE GONE A CONSIDERABLE AMOUNT ABOVE GUIDANCE FOR THESE AREAS.

DEESE

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL TROUGH APPROACHING ON WEDNESDAY AND COMBINED WITH
ASSOCIATED MOIST AND INSTABILITY WILL GIVE POTENTIAL FOR NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MAINLY N GA AND MAINLY
SCATTERED SHOWERS AND STORMS FOR CENTRAL GA. A WEAK COLD FRONT GETS
INTO THE AREA LATE THURSDAY...POSSIBILITY ASSOCIATED WITH SOME UPPER
LEVEL SUPPORT...WILL GIVE THE CHANCE FOR SHOWERS AND STORMS. BEST
MOISTURE AND UPPER SUPPORT DRIFTING EAST ON FRIDAY ALLOWING FOR ONLY
A SLIGHT CHANCE OF SHOWERS AND STORMS. OVERALL MOISTURE AND
INSTABILITY APPEAR LACKING SATURDAY INTO MONDAY AND WHILE PRECIP
POTENTIAL IS NOT ZERO IT LOOKS TO BE LESS THAN 20 PERCENT AT THIS
TIME. TEMPERATURES RUNNING WITHIN 5 DEGREES OF NORMAL THROUGH THE
PERIOD.

BDL

&&

.AVIATION...
06Z UPDATE...REMAINS A CHALLENGING FORECAST WITH CIGS THE BIG
QUESTION AND UNCERTAINTY IS GREAT WITH THE GUIDANCE. WITH THE
AMOUNT OF RAIN MOST AREAS HAVE SEEN...LEANING TOWARD THE MORE
PESSIMISTIC PROJECTIONS OF IFR DEVELOPMENT AT THE TERMINALS
TONIGHT. VSBY SHOULD REMAIN MVFR AT ATL BUT AGAIN CONFIDENCE IS
LOW. BETTER CHANCE OF LOWER VSBY AND LIFR CONDITIONS AT AHN AND
MCN WHERE LOW LEVEL MOISTURE BECOMES MORE PREVALENT TOWARD
DAYBREAK. SHOULD SEE CIGS LIFT TO VFR BY LATE MORNING TO EARLY
AFTERNOON WITH DECK SCATTERING OUT BY MID AFTERNOON.

//ATL
CONFIDENCE...06Z UPDATE...
LOW ON CIGS.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  65  86  64 /  20   5  40  40
ATLANTA         85  68  86  67 /  20   5  30  30
BLAIRSVILLE     82  58  83  63 /  20   5  30  30
CARTERSVILLE    86  65  87  66 /  20   5  20  20
COLUMBUS        88  67  89  67 /  20  10  20  20
GAINESVILLE     83  65  85  66 /  20   5  40  40
MACON           86  64  88  64 /  30   5  30  30
ROME            87  65  88  66 /  20   5  20  20
PEACHTREE CITY  86  62  87  63 /  20   5  30  30
VIDALIA         85  66  87  69 /  40  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, May 19, 11:48 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210400-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1148 PM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...FLOODING WILL CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT...

THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AND THE ONGOING
FLOODING IS NOW BEING HANDLED BY THE FLOOD WARNINGS THAT ARE IN
EFFECT. ADDITIONAL RAINFALL WILL CONTINUE OVERNIGHT AND FLOODING
IS EXPECTED TO CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT.
ALTHOUGH A FEW POINTS ACROSS NORTH GEORGIA ARE ALREADY IN
FLOOD...ADDITIONAL RIVERS ARE EXPECTED TO REACH FLOOD STAGE
OVERNIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE
MOVES ACROSS THE SOUTHEAST STATES. SEVERE STORMS ARE NO LONGER
EXPECTED THROUGH THE REMAINDER OF TONIGHT. THE MAIN THREATS WITH
ANY ISOLATED STORMS THAT DO DEVELOP WILL BE HEAVY RAIN...GUSTY
WINDS AND PEA SIZED HAIL. OCCASIONAL LIGHTNING STRIKES WILL BE
LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, May 19, 11:24 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     2 SE BUFORD             34.11N 83.98W
05/19/2013                   GWINNETT           GA   NEWSPAPER

            LARGE TREE DOWN WHICH BROKE 5 TO 6 POWER POLES.

0505 AM     TSTM WND DMG     4 SSE SUGAR HILL        34.06N 83.99W
05/19/2013                   GWINNETT           GA   NEWSPAPER

            TREE DOWN ON I-85 NEAR BUFORD DR

1130 AM     FLASH FLOOD      1 NE DULUTH             34.02N 84.13W
05/19/2013                   GWINNETT           GA   NEWSPAPER

            LONG LAKE FLOODED PARTS OF THE RIVERBROOKE NEIGHBORHOOD
            NEAR DULUTH. BACKYARDS WERE FLOODED AND THE WATER CAME UP
            TO THE HOUSES.

1130 AM     FLASH FLOOD      2 S ROSWELL             34.00N 84.36W
05/19/2013                   FULTON             GA   NEWSPAPER

            THE CHATTAHOOCHEE RIVER ROSE OUT OF ITS BANKS AND FLOODED
            THE STABLES AT HUNTCLIFF RIVER CLUB. 20 HORSES HAD TO BE
            RESCUED.

1205 PM     TSTM WND DMG     WHITESBURG              33.49N 84.91W
05/19/2013                   CARROLL            GA   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN IN WHITESBURG.

&&
DELAYED REPORTS

SNELSON
Local storm report, May 19, 11:37 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             5 NW DACULA             34.04N 83.95W
05/19/2013  E0.88 INCH       GWINNETT           GA   AMATEUR RADIO

            AN AMATEUR RADIO OPERATOR REPORTED NICKEL SIZED HAIL NEAR
            HOG MOUNTAIN.

0500 AM     TSTM WND DMG     5 NW DACULA             34.04N 83.95W
05/19/2013                   GWINNETT           GA   AMATEUR RADIO

            AN AMATEUR RADIO OPERATOR REPORTED A TREE FELL ON A HOUSE
            NEAR HOG MOUNTAIN CAUSING DAMAGE TO THE BACK OF THE
            HOUSE.

1140 AM     TSTM WND DMG     3 ESE HIRAM             33.86N 84.71W
05/19/2013                   COBB               GA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A POWER LINE DOWN ON MACLAND
            ROAD NEAR HIRAM.

&&

JLF

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:22 PM EDTAreal Flood WarningFFCDade, Walker6 hr
May 19, 10:00 PM EDTRiver Flood WarningFFCCherokee18 hr
May 19, 11:25 PM EDTAreal Flood WarningFFCCatoosa, Chattooga, Walker95 min
May 20, 4:06 AM EDTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 59 more6 hr
May 20, 10:03 AM EDTRiver Flood WarningFFCFloyd62 hr
May 20, 4:25 PM EDTSpecial Weather StatementFFCWhite50 min
May 20, 5:40 PM EDTSpecial Weather StatementFFCLumpkin, White50 min
May 20, 6:27 PM EDTSpecial Weather StatementFFCLumpkin48 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.